Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 74, NWS Albany, NY

June 30, 2017Columbia County, Rensselaer County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Jun 30, 2017, 4:34 PM EDT for Columbia County, Rensselaer County, New York; Berkshire County, Massachusetts. It was in force for 41 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2017, 4:34 PM EDT (20:34 UTC)
Expired
Jun 30, 2017, 5:15 PM EDT
In force
41 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Berkshire County, MA, Columbia County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 81 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 4:40 PM EDTTSTM WND DMG1 Ne West Lebanon, NYTREE AND PWER LINES DOWN
Jun 30, 4:40 PM EDTTSTM WND DMGLebanon Springs, NYTREE DOWN BLOCKING US HIGHWAY 20
Jun 30, 4:46 PM EDTTSTM WND DMG1 Ne West Lebanon, NYTREE DOWN ON POWER LINES ON WINSLOW RD
Jun 30, 4:51 PM EDTTSTM WND DMG1 Ene Pittsfield, MATREE DOWN BLOCKING ROAD AT CHERRY AND WILLOW.
Jun 30, 5:14 PM EDTTSTM WND DMGFlorida, MATREE DOWN BLOCKING ROUTE 2.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 1:41 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

665 
WUUS51 KALY 302034
SVRALY
MAC003-NYC021-083-302115-
/O.NEW.KALY.SV.W.0074.170630T2034Z-170630T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
434 PM EDT FRI JUN 30 2017

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Northern Berkshire County in western Massachusetts...
  Northeastern Columbia County in east central New York...
  Southern Rensselaer County in east central New York...

* Until 515 PM EDT

* At 434 PM EDT, a severe thunderstorm was located near Stephentown,
  or near Nassau, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees, and power lines. 

* This severe thunderstorm will be near, 
  New Lebanon around 440 PM EDT. 
  Hancock around 450 PM EDT. 
  New Ashford around 455 PM EDT. 
  Pittsfield around 500 PM EDT. 
  Cheshire around 505 PM EDT. 
  Adams around 510 PM EDT. 
  Savoy around 515 PM EDT. 

Other locations impacted by this severe thunderstorm include North
Hancock, Cheshire Harbor, Millers Corners, Rayville, Riders Mills,
Dalton, Adams Junction, Zylonite, Best and Luther.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4255 7298 4253 7297 4241 7301 4237 7375
      4270 7364 4274 7302 4270 7302 4270 7295
      4269 7295 4269 7298 4268 7298 4267 7300
      4266 7298 4267 7296 4264 7295
TIME...MOT...LOC 2034Z 261DEG 30KT 4250 7348 

HAIL...1.00IN
WIND...60MPH
 
$$

Frugis
1 follow-up statement
322 
WWUS51 KALY 302100
SVSALY

Severe Weather Statement
National Weather Service Albany NY
500 PM EDT FRI JUN 30 2017

NYC021-083-302109-
/O.CAN.KALY.SV.W.0074.000000T0000Z-170630T2115Z/
Columbia NY-Rensselaer NY-
500 PM EDT FRI JUN 30 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLUMBIA AND
SOUTHERN RENSSELAER COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM EDT for
western Massachusetts...and east central New York.

LAT...LON 4256 7298 4252 7297 4241 7301 4239 7334
      4269 7329 4272 7328 4273 7312 4273 7302
      4270 7302 4270 7295 4269 7295 4269 7298
      4267 7300 4266 7298 4267 7296 4264 7295
TIME...MOT...LOC 2059Z 257DEG 33KT 4255 7316 

$$

MAC003-302115-
/O.CON.KALY.SV.W.0074.000000T0000Z-170630T2115Z/
Berkshire MA-
500 PM EDT FRI JUN 30 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN BERKSHIRE COUNTY...

At 459 PM EDT, a severe thunderstorm was located over Cheshire, or 8
miles northeast of Pittsfield, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees, and power lines. 

Locations impacted include...
Pittsfield, North Adams, Monroe, Adams, Williamstown, Cheshire,
Florida, Savoy, Plainfield, New Ashford, Berkshire, Dalton,
Lanesborough, Hinsdale, Windsor, Peru, Hairpin Turn, Barkerville,
Greylock and Soldiers Memorial Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4256 7298 4252 7297 4241 7301 4239 7334
      4269 7329 4272 7328 4273 7312 4273 7302
      4270 7302 4270 7295 4269 7295 4269 7298
      4267 7300 4266 7298 4267 7296 4264 7295
TIME...MOT...LOC 2059Z 257DEG 33KT 4255 7316 

HAIL...1.00IN
WIND...60MPH
 
$$

Frugis

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:24 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 30, 4:24 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Albany NY
424 PM EDT Fri Jun 30 2017

.SYNOPSIS...
Warm and humid conditions are forecast through Sunday with
showers and thunderstorms expected today and Saturday. Some of
the storms could be severe and also produce heavy rainfall. A
cold front is expected to cross the region by Monday, with
somewhat cooler and less humid conditions moving in for early
next week.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...

...Severe Thunderstorm Watch 385 In Effect Until 9 PM EDT...

As of 424 PM...Line of showers and thunderstorms now moving
from west to east across the Albany Forecast Area. This is being
driven by a shortwave embedded in a westerly flow. This
activity is expected to diminish after 9 PM after the shortwave
passes east of our area. Temperatures range form the 60s across
the western Adirondacks to the mid 80s across the mid Hudson
valley and southern Litchfield County CT.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Strong to Severe Thunderstorms expected Saturday into
Saturday evening...

Saturday looks to be another active day across the region, with
multiple rounds of convection possible. There may be some areas
with cloud cover and showers in the morning, although at least
some breaks of sunshine should occur and result in some
instability with the continued most/humid air mass in place.
SBCAPE now forecast to be lower on saturday than it was on
friday at less than 1000 J/Kg, due to more cloud cover forecast.
However, Most of the Albany Forecast Area in a Slight Risk
outlook. 0-6 km shear still forecast around 35-40 kt.
Temperatures should reach the mid 80s in valleys with dewpoints
in the oppressive lower 70s expected. Locally heavy rainfall
will be possible again with any thunderstorms.

Multiple rounds of convection may last well into Saturday
evening, as a cold front quickly moves in behind the pre-frontal
trough resulting in additional forcing. The severe threat looks
to diminish by late evening. Coverage of showers and storms
will gradually decrease overnight, as the cold front pushes
east. Lows Sunday morning generally in the 60s.

On Sunday, temperatures will feel cooler than Saturday across
most of the area, with a noticeable drop in humidity levels
during the afternoon as a westerly breeze develops in wake of
the cold front passage. A few showers will be possible Sunday
for areas well north and west of Albany as an upper level
disturbance swings through. Otherwise, dry conditions will occur
across the rest of the area with highs generally from the mid
70s to mid 80s and lows Sunday night in the upper 50s to mid
60s.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
The extended period begins with our cold front stalled in the
extreme far southeastern portion of our CWA and an upper level trough
swinging into the region. Given the lack of H700 moisture, the
trough should only lead to a few diurnally driven scattered showers.
However, the EC/GFS/NAM show instability values near and southeast
of the cold front rising to 500 - 1000J/kg so some thunder is
possible in Litchfield, Dutchess and Ulster Counties. Should this
front sag further south than what is currently depicted, the thunder
potential will be much more limited. Otherwise, high temperatures
and dew points should be a few degrees lower than Sunday, returning
to seasonable early July levels.

H850 winds shift from westerly to northwesterly by 06z Tuesday as a
secondary cold front ushers in a 1020-1025mb Canadian high.
Northwesterly winds leads to cold air advection Monday night with
H850 isotherms falling to +8C - +12C and overnight lows falling into
the mid - upper 50s for most of the CWA. High pressure will be in
control of the area just in time for the Fourth of July holiday so
we can expect mostly sunny skies and temperatures comfortably in the
upper 70s to low 80s with virtually no humidity (dew points in the
mid 50s) giving pleasant weather for any firework displays.

High pressure shifts into New England mid-week with warm air
advection returning as our next disturbance travels from the Midwest
into the mid - Atlantic. Expect increasing clouds Wednesday with an
increasing chance of showers through the day from SW to NE as a warm
front lifts northward towards our CWA. For now, put chance POPs in
the SW counties the border Binghamton's CWA and decreased to slight
chance POPs heading NE.

There are still model discrepancies on just how far north the
disturbance travels into our region on Thursday with the EC the most
robust giving widespread precipitation to most of our CWA and the
GFS featuring a shorter northern cutoff. Went with chance POPs
throughout the CWA for now to keep in agreement with neighboring
offices.

This system looks to exit quickly by Thursday night but a potent
shortwave trough swings into the region Friday. Uncertain on exact
timing but went with chance POPs for the region for now.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A warm and humid air mass is in place across the region. A weak
disturbance this afternoon will produce a line or two of
showers and thunderstorms across eastern NY and western New
England especially in the afternoon into the early evening.

The probabilities are in the high likely range for showers,
with a chance of thunderstorms at all the TAF sites. MVFR
conditions are likely in the thunderstorms with brief lapses to
IFR levels.

After 00Z-01Z/FRI, some lingering showers/thunderstorms and
patchy mist may form. We are expecting a clearing with plenty of
moisture in the boundary layer for mist/fog and stratus to
form after 06Z. We have gone with MVFR conditions at all sites
overnight with some IFR possible. Some indication that a cloud deck
around 5000 FT MSL may form which may limit dense fog
formation.

The winds will be south to southwest at 5-12 KT with some gusts
in the 15-20 KT range although higher gusts are possible in
thunderstorms. The winds will become light and variable at 7
KTS or less early tonight, and then calm overnight. Southerly
winds at 10 to 20kts are forecast for Saturday.

Outlook...

Saturday Night: High Operational Impact. Likely SHRA...TSRA.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: Low Operational Impact. Slight Chance of SHRA.
Monday Night: No Operational Impact. NO SIG WX.
Independence Day: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Low Operational Impact. Slight Chance of SHRA.

&&

.FIRE WEATHER...
Warm and humid conditions are forecast through Sunday with
showers and thunderstorms expected today and Saturday. Some of
the storms could be severe and also produce heavy rainfall. A
cold front is expected to cross the region by Monday, with
somewhat cooler and less humid conditions moving in for early
next week.

RH will increase to maximum values of 90 to 100 percent
tonight. Minimum RH values on Saturday will be between 55 and 75
percent. RH will increase to maximum values of 90 to 100 percent
again late Saturday night and Sunday morning.

Winds will be southerly tonight at 5 to 10 mph. Winds on
Saturday will continue to be southerly around 10 to 20
mph. Saturday night, winds will decrease to around 5 MPH from
the west.

&&

.HYDROLOGY...
Additional showers and thunderstorms are expected today and
Saturday, especially during the afternoon and evening hours.
With a warm and humid air mass in place, any thunderstorm will
be capable of producing locally heavy rainfall. It looks like
mainly drier weather will build in for early next week, although
a few showers cannot be ruled out.

The probabilistic precipitation forecast shows 0.50 to 1.50
inches of precipitation across the area between Friday afternoon and
Sunday morning at 8 AM. The heaviest rainfall looks to be
across areas north of Albany with less rainfall south and east.
However, thunderstorms may result in locally higher totals in
some spots throughout the Albany Hydrologic Service Area. Some
flooding of urban/poor drainage areas will be possible, as well
as isolated flash flooding. The NERFC river forecasts show no
river forecast points reaching flood stage.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Severe Thunderstorm Watch until 9 PM EDT this evening for
     CTZ001-013.
NY...Severe Thunderstorm Watch until 9 PM EDT this evening for
     NYZ032-033-038>043-047>054-058>061-063>066-082>084.
MA...Severe Thunderstorm Watch until 9 PM EDT this evening for
     MAZ001-025.
VT...Severe Thunderstorm Watch until 9 PM EDT this evening for
     VTZ013>015.

&&

SYNOPSIS...SND
NEAR TERM...SND
SHORT TERM...SND
LONG TERM...Speciale
AVIATION...SND
FIRE WEATHER...SND
HYDROLOGY...SND
Hazardous weather outlook, Jun 30, 4:48 AM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
448 AM EDT Fri Jun 30 2017

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
448 AM EDT Fri Jun 30 2017

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.

.DAY ONE...Today and Tonight.

There is a Slight Risk of severe thunderstorms for much of east
central New York from around the Capital District and northern
Catskills northward, all of southern Vermont and the northern
Berkshires. There is a Marginal Risk of severe thunderstorms for
Ulster, Dutchess, southern Berkshire, and Litchfield counties. The
main threat will be damaging winds, although isolated large hail
cannot be ruled out.

Heavy rainfall will also be possible within any thunderstorms, which
may produce flooding of urban, poor drainage and low lying areas.
Isolated flash flooding cannot be ruled out as well.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a Slight Risk of severe thunderstorms for all of east
central New York, southern Vermont and the Berkshires. There is a
Marginal Risk of severe thunderstorms for Litchfield county. The
main threat will be damaging winds, with some large hail also
possible.

Heavy rainfall will also be possible within any thunderstorms, which
may produce flooding of urban, poor drainage and low lying areas.
Isolated flash flooding cannot be ruled out as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening,
and again Saturday afternoon and evening.

In the hours before

Special weather statement, Jun 30, 3:15 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Albany NY
315 PM EDT FRI JUN 30 2017

NYZ033-039-040-082-302000-
Southern Fulton-Hamilton-Northern Fulton-Montgomery-
315 PM EDT FRI JUN 30 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HAMILTON...FULTON
AND NORTHWESTERN MONTGOMERY COUNTIES...

At 315 PM EDT, a strong thunderstorm was located near St. Johnsville,
or 10 miles east of Little Falls, moving northeast at 45 mph.

Wind gusts up to 50 mph are possible with this storm.

This storm will be near...
  Ephratah around 320 PM EDT.
  Johnstown, Caroga Lake Public Campground and Caroga Lake around
  330 PM EDT.
  Gloversville around 335 PM EDT.
  Mayfield around 340 PM EDT.
  Cranberry Creek around 345 PM EDT.
  Northville and Northampton Beach Public Campground around 350 PM
  EDT.

Other locations impacted by this storm include Meco, West Perth,
Munsonville, Sweets Crossing, Pinnacle, Lotville, Broadalbin
Junction, Berkshire, Mindenville and Fical Corners.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4314 7473 4315 7471 4316 7472 4334 7418
      4304 7411 4293 7473
TIME...MOT...LOC 1915Z 246DEG 40KT 4305 7465

Frugis
Special weather statement, Jun 30, 3:24 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Albany NY
324 PM EDT FRI JUN 30 2017

NYZ058-063-064-302000-
Western Ulster-Western Greene-Eastern Ulster-
324 PM EDT FRI JUN 30 2017

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ULSTER AND
SOUTHWESTERN GREENE COUNTIES...

At 322 PM EDT, strong thunderstorms were located 9 miles southwest
of Woodland Valley Campground, or 17 miles northeast of Liberty,
moving northeast at 40 mph.

Winds in excess of 40 mph are possible with this storm.

These storms will be near...

Woodland Valley Campground and West Shokan around 335 PM EDT.
Phoenicia and Mount Tremper around 340 PM EDT.
Lanesville and Kenneth L Wilson Campground around 345 PM EDT.
Woodstock around 350 PM EDT.  Hunter around 355 PM EDT.

Other locations impacted by this storm include Quarryville,
Manorville, Big Indian, Sundown, Katsbaan, Oliverea, Shultis Corners,
Tannersville, Chichester and Haines Falls.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4227 7420 4210 7394 4188 7446 4199 7473
TIME...MOT...LOC 1922Z 233DEG 37KT 4198 7450

Frugis
Special weather statement, Jun 30, 3:27 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Albany NY
327 PM EDT FRI JUN 30 2017

NYZ041-050-084-302000-
Southern Washington-Southern Saratoga-Northern Saratoga-
327 PM EDT FRI JUN 30 2017

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SARATOGA AND
SOUTHWESTERN WASHINGTON COUNTIES...

At 326 PM EDT, a strong thunderstorm was located near Saratoga
Springs, moving east at 25 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

This storm will be near...
  Greenwich around 355 PM EDT.

Other locations impacted by this storm include Deans Corners, Center
Falls, Grangerville, Northumberland, Wayville, Middle Falls, Halls
Corner, Mannings Cove, Eddy Corners and Starks Knob.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 90 near exit 10-9.
 Interstate 87 near exit 13, near exit 12-13, near exit 13, and
between exits 14  and 13.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4292 7378 4305 7391 4326 7351 4308 7335
TIME...MOT...LOC 1926Z 248DEG 20KT 4304 7370

Frugis
Special weather statement, Jun 30, 3:44 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Albany NY
344 PM EDT FRI JUN 30 2017

NYZ058>061-064-065-302015-
Eastern Columbia-Eastern Greene-Western Columbia-Western
Greene-Western Dutchess-Eastern Ulster-
344 PM EDT FRI JUN 30 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER...
NORTHWESTERN DUTCHESS...SOUTHWESTERN COLUMBIA AND SOUTHEASTERN GREENE
COUNTIES...

At 344 PM EDT, a strong thunderstorm was located over High Falls, or
near Saugerties, moving northeast at 20 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

This storm will be near...
  Clermont around 350 PM EDT.
  Livingston around 405 PM EDT.
  Catskill around 410 PM EDT.
  Hudson, Claverack, Athens, Lorenz Park and Claverack-Red Mills
  around 415 PM EDT.

Other locations impacted by this storm include Quarryville, Burden
Dock, Manorville, Katsbaan, Burden, Churchtown, Linlithgo Mills,
Kiskatom, Nevis and Brick Tavern.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4215 7413 4233 7383 4220 7358 4199 7394
TIME...MOT...LOC 1944Z 227DEG 19KT 4214 7396

Frugis
Special weather statement, Jun 30, 4:16 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Albany NY
416 PM EDT FRI JUN 30 2017

NYZ052>054-059>061-302045-
Eastern Albany-Eastern Columbia-Western Rensselaer-Eastern
Greene-Western Columbia-Eastern Rensselaer-
416 PM EDT FRI JUN 30 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COLUMBIA...
SOUTHEASTERN ALBANY...NORTHEASTERN GREENE AND SOUTHWESTERN RENSSELAER
COUNTIES...

At 416 PM EDT, a strong thunderstorm was located over
Castleton-On-Hudson, or 7 miles southwest of East Greenbush, moving
east at 40 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

This storm will be near...
  Valatie and Kinderhook around 420 PM EDT.
  East Greenbush around 425 PM EDT.
  Nassau around 430 PM EDT.
  Stephentown around 440 PM EDT.

Other locations impacted by this storm include Coeymans Hollow,
Bleecker Stadium, Brookview, Van Hoesen Station, West Stephentown,
Jacks Corners, Spawn Hollow, Beckers Corners, Millers Corners and
Rayville.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 90 between exits 8 and 5a, near exit 8, and between exits
5A-6 and 6-5A.
 Interstate 87 near exit 2 .
 Interstate 787 near exit 2, between exits 3A and 1, and between
exits 6 and 4.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4235 7398 4270 7378 4266 7339 4240 7340
TIME...MOT...LOC 2016Z 259DEG 35KT 4250 7377

Frugis
Special weather statement, Jun 30, 4:19 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Albany NY
419 PM EDT FRI JUN 30 2017

NYZ060-061-064>066-302045-
Eastern Dutchess-Eastern Columbia-Western Columbia-Western
Dutchess-Eastern Ulster-
419 PM EDT FRI JUN 30 2017

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ULSTER...NORTHERN
DUTCHESS AND SOUTHWESTERN COLUMBIA COUNTIES...

At 418 PM EDT, a strong thunderstorm was located over Red Hook, or
near Rhinebeck, moving east at 35 mph.

Winds in excess of 30 mph are possible with this storm.

This storm will be near...
  Clermont around 425 PM EDT.
  Pine Plains around 440 PM EDT.
  Copake, Ancram and Millerton around 445 PM EDT.

Other locations impacted by this storm include Rolling Meadows,
Pachin Mills, Ancramdale, Kerleys Corners, Sweet Meadows, Linden
Acres, Hillside, Nevis, Fraleighs and Zena.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4186 7406 4204 7408 4216 7353 4192 7350
TIME...MOT...LOC 2018Z 259DEG 30KT 4198 7389

Frugis

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:22 PM EDTSpecial Weather StatementALYHerkimer38 min
Jun 30, 2:13 PM EDTSpecial Weather StatementALYOneida32 min
Jun 30, 2:42 PM EDTSpecial Weather StatementALYSchoharie48 min
Jun 30, 3:15 PM EDTSpecial Weather StatementALYFulton45 min
Jun 30, 3:24 PM EDTSpecial Weather StatementALYUlster36 min
Jun 30, 3:27 PM EDTSpecial Weather StatementALYSaratoga33 min
Jun 30, 3:31 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington44 min
Jun 30, 3:41 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga49 min
Jun 30, 3:44 PM EDTSpecial Weather StatementALYColumbia31 min
Jun 30, 4:08 PM EDTAreal Flood AdvisoryALYFulton112 min
Jun 30, 4:16 PM EDTSpecial Weather StatementALYAlbany29 min
Jun 30, 4:19 PM EDTSpecial Weather StatementALYDutchess26 min
Jun 30, 4:22 PM EDTAreal Flood AdvisoryALYSaratoga3 hr
Jun 30, 4:30 PM EDTAreal Flood AdvisoryALYSaratoga, Warren3 hr
Jun 30, 4:33 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer3 hr
Jun 30, 4:43 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster47 min
Jun 30, 4:57 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess48 min
Jun 30, 5:23 PM EDTSevere Thunderstorm WarningALYDutchess37 min
Jun 30, 5:25 PM EDTAreal Flood AdvisoryALYRensselaer, Washington3 hr
Jun 30, 5:26 PM EDTSpecial Weather StatementALYOtsego34 min
Jun 30, 6:46 PM EDTSpecial Weather StatementALYUlster29 min
Jun 30, 7:24 PM EDTSpecial Weather StatementALYUlster36 min
Jun 30, 7:45 PM EDTSpecial Weather StatementALYSchenectady30 min
Jun 30, 4:49 PM EDTSpecial Weather StatementALYBerkshire26 min

Nearby

Severe Thunderstorm Warnings in New York, 2017Severe Thunderstorm Warnings in Massachusetts, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.